Just returned from week in Portugal - feet and ankles swollen and had to have fruesamide to bring swelling down - have high bp as well

I just cannot get the fluid retention away from my lower body - I am currently on 100 thyroxine per day but am wondering if it is this medication or candesartan for high bp that is causing the fluid - has anyone anything they can recommend as my legs and ankles look like an elephants

1 Reply

  • If you can get either a copy of your recent thyroid gland blood tests or new ones and post them here complete with the ranges for someone to comment. It could be that you are undermedicated.

    This is an excerpt re swelling which used to be one of the clinical symptoms doctors' acknowledged:-

    Myx = mucin (gel-like) - Oedema = swelling.

    The body makes mucopolysaccharides in normal quantities. When the thyroid is malfunctioning, they are mass-produced. Hence the bloated look that patients sometimes have. These mucopolysaccharides infiltrate into all the connective tissues and cause many problems i.e. joint pains and muscular pains.


    and another link.


You may also like...